sitemeter

Tuesday, April 24, 2007

Still Sick!!

So, I have now been sick for nine straight days. NINE DAYS! And it is making me crazy. In fact, I think one of the worst things about this is the death of a favorite lotto fantasy of mine where I win the lotto and then hole up in my house for months. Yeah, not going to happen. It is just like how my fantasy of being a long distance truck driver was ruined by one single solo road trip to California.

I will say this though. I have been clued in to one of the great inventions of the modern world. As previously reported, I lost my voice over the weekend. It started to come back on Monday but at a cost: extreme pain whenever I tried to talk. So, I actually went to see the doctor which anyone who knows me knows is not something I ever do lightly.

I had to see a new doctor because the one I liked has finished her residency and moved on. But the new one made up for it with one simple thing: a potion she calls "magic mouthwash" It is something mixed up at the pharmacy and it contains Viscous Lidocaine (1 part) Maalox (1 part) Benadryl (1 part). It totally and completely numbs the whole mouth for at least an hour with another hour of partial numbness. So that means that half the time, I have no throat pain since I get to use this stuff every four hours.

On a more serious note, my lungs are in bad shape. Apparently, I have symptoms of asthma. I dont have asthma and these symptoms are totally related to this sickness I have but the doctor seems to feel that I might need to have some kind of steroid treatment if the rattling and wheezing in my lungs doesnt go away by friday. I hope I dont need steroids though because she started listing the negative side effects of that particular treatment and it didnt sound too good. There is nothing like hearing that you might have to be put on a medication that can cause psychosis, irritability, some kind of hip disorder that leaves one immobile and WEIGHT GAIN. Ok, I'll admit it . I got a little annoyed when the doctor seemed to have an attitude that the weight gain might be the worst outcome of taking steroids. Cos I guess it is ok to become a raving psychotic bitch with bad hips as long as one doesnt GAIN WEIGHT!! Oh well, I mean it isnt like I want to gain weight or anything but on the list of side effects, that one was really the least scary for me.

Oh well, what can I say. This "magic mouthwash" of hers can make me forgive her anything.

3 comments:

Proshat said...

OH, no...
I hope you get well soon.
Love.
Hugs

Anonymous said...

Bummer about the extended crude, Lynne. Hope you meet the Friday deadline. Regarding the steroids - it's very, vary rare for people to turn psychotic. Bone disintegration is with long term use. But right off the bat steroid use (the kind you'll be given) will turn you into an eating machine. Really. FWIW. That's what the warning was all about, I suspect. It goes out to everyone starting the therapy.

-Mary Remmers

islandarts said...

I had Mono in College and it caused me a new symptom a week for 6 weeks (when I finally decided to go to the doctor) on week 5 it was larygytis but intead of lasting the usual 3 days mine lasted over 10! I loved the way everyone at school treated me special because I was unable to talk- even though I felt FINE. When I tried to talk I sounded like one of those dogs that had been debarked... nasty.

I have asthma and I use a steroid based inhaler... the only difference is that you have to gargle after using it to prevent a sore throat, which you seem to be doing anyway!!
Good luck with that, free breathing is awesome.
Get well soon Lynne!